JournalsjemsVol. 12, No. 2pp. 385–412

Fréchet differentiability of Lipschitz functions via a variational principle

  • Joram Lindenstrauss

    The Hebrew University, Jerusalem, Israel
  • David Preiss

    University of Warwick, Coventry, United Kingdom
  • Jaroslav Tišer

    Czech Technical University, Prague, Czech Republic
Fréchet differentiability of Lipschitz functions via a variational principle cover
Download PDF

Abstract

We prove a new variational principle which in particular does not assume the completeness of the domain. As an application we give a new, more natural, proof of the fact that a real valued Lipschitz function on an Asplund space has points of Fréchet differentiability.

Cite this article

Joram Lindenstrauss, David Preiss, Jaroslav Tišer, Fréchet differentiability of Lipschitz functions via a variational principle. J. Eur. Math. Soc. 12 (2010), no. 2, pp. 385–412

DOI 10.4171/JEMS/202